Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

Possibly PMDD?

Symptoms:

Stressed EASILY, crying a good 75% of the time, can't have fun even in "fun" situations, can't focus in school, loss of appetite, worried constantly, mildly depressed...

Also, it was thought that I had an ovarian cyst rupture in August and since then things have gotten MUCH worse.

Update:

It doesn't seem specifically worse before my period. It's really anytime around it, more-so after. But for the most part - all the time.

4 Answers

Relevance
  • Anonymous
    1 decade ago
    Best Answer

    Twenty to fifty percent of women between the ages of 30 to 40 with regular menstrual cycles experience premenstrual syndrome (PMS) as a regular physiological occurrence every month. In more severe cases, affecting three to five percent of menstruating women, this syndrome is labeled as premenstrual dysphoric disorder (PMDD).

    Patients with severe PMDD are at risk for developing postpartum depression. Furthermore, women successfully treated with antidepressants often show breakthrough symptoms of depression in the premenstrual phase of their menstrual cycle. All that is needed is a small increase in the dosage of the antidepressant premenstrually.

    Women with PMDD complain of irritability, anger, tension, marked depressed mood, and mood lability (crying spells for no reason, verbal outbursts, or tantrums ) to such a severity that quality of life is seriously compromised. In addition to these symptoms, some women complain of lethargy, sleep disturbance, limited concentration and a host of physical symptoms such as breast tenderness, headaches, joint and muscle pain, bloating and weight gain.

    The primary symptoms that distinguish premenstrual dysphoric disorder from other mood disorders (i.e., major depression) or menstrual conditions is the onset and duration of PMDD symptoms with symptoms appearing during the week or so before and disappearing within a few days after the onset of menses and the level by which these symptoms disrupt daily living tasks. (This diminished level of functioning is generally in great contrast with the same woman's interactions and abilities at other times during the month.)

    The symptoms of PMDD may resemble other conditions or medical problems, such as a thyroid condition, depression, or an anxiety disorder.

    I would recommend consulting with your doctor for diagnosis if you think you are suffering from PMDD.

    Good luck :)

  • 1 decade ago

    Hey, I saw your other question in the University section. Those symptoms are possibly PMDD. You could also be experiencing depression. Your best bet is to see a doctor for a diagnosis and medication. PMDD is treated with meds like birth control and antidepressants. Your doctor can help you decide which medicine is best.

    Also, I don't think that one bad grade will affect your admission to a university, because it is a college level course, not a high school course. The D+ will go on your college transcript though, so if there is any way for you to drop the course without getting an F, I would drop it. Sometimes bad grades just happen, and that is why the colleges give you a certain amount of "drops" to save your transcript.

    If you are still concerned, just call the college you were accepted to and ask. Someone there should be able to answer your question.

    Source(s): experience college graduate
  • 1 decade ago

    Well it depends on if your symptoms are constant, or only right around you period? I get the same way when I take any type of birth control pill, so if you are keep that in mind. When I take the pill I'm constantly down, emotional, and ticked off easily; with my main symptom crying all the time! I didn't realize the cause of my symptoms until I stopped taking mine. I've tried many... I'm currently looking into "Yaz" birth control pill's. They are suppose to help with PMDD. If your symptoms are not birth control related, you should probably talk with your doctor about depression and anxiety. Unless your pregnant?! I would also take into account any other med's you are taking...you'll be surprised on some of their unexpected side effects. Good luck life is hard enough without feeling yucky :(

    Source(s): Been there; done that :(
  • Anonymous
    1 decade ago

    sounds like PMDD. this is worse then normal PMS. u should make a dr's appointment if your old enough to do that on your own. if not ask your mom.

    Source(s): a friend has PMDD and takes Yaz works great for her
Still have questions? Get your answers by asking now.